MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ GBS; NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ GBS; NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN
Catalog Number 441772
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of bd max¿ gbs, a false positive result was obtained.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device type: njr.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for false positive results when doing negative qc testing with the bd max¿ gbs assay (ref.441772) lot 5029165 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.The review of quality control records of bd max¿ gbs assay lot 5029165 revealed no anomalies that could explain the customer¿s false positive results.Customer provided the database for instrument ct0264 along with run files (pdf and csv) for runs 1576 and 1577 for investigation.The database and run files were reviewed but no positive sample was found with kit lot 5029165 and no information on the suspected false positive results was available either.However, other kit lots were found to have positive results on negative control samples recently, namely lots 5029035, 5044798 and 5142282.Manual pcr curve adjudication was performed on two randomly selected of those unexpected positive results (position a2 in run 1573 and position b4 in run 1557), revealing late and low, but true, amplification of the gbs target in the fam channel for both.Moreover, data analysis suggests that positive results in negative controls are not a new issue for this customer.Such results have been observed since at least 2024 and across multiple kit lots, confirming that the customer¿s issue is not lot specific.A negative result upon repeat was obtained for all 24 unexpected positive results for negative controls recorded since 2024 on initial test.This suggests that the issue likely occurs during the preparation of the two controls, positive and negative, as they are always together in the same run.In contrast, the repeat tests always contain solely the defective negative control.Moreover, a bd associate visiting on site made two runs on (b)(6) 2025, one with known negative patient samples and one from negative control samples made using 15ul of lim broth in sbt, with a different kit lot, in runs 1576 and 1577, and the results were negative.Presence of only expected results in these two runs suggests the issue may be isolated to specific events.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves is a conservative assessment of the data.Based on the data and information provided, cross contamination introduced during samples control preparation at the customer¿s site is the most likely cause to explain the unexpected positive results.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ gbs lot 5029165.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD MAX¿ GBS
Common Device Name
NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23302765
Report Number3007420875-2025-00183
Device Sequence Number10192901
Product Code OOI
UDI-Device Identifier00382904417727
UDI-Public(01)00382904417727(17)261010(10)5029165
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441772
Device Lot Number5029165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown